ISSN 1683-3414 (Print)   •   ISSN 1814-0807 (Online)
   Log in
 

Contacts

Address: Markusa st. 22, Vladikavkaz,
362027, RNO-A, Russia
Phone: (8672)50-18-06
E-mail: rio@smath.ru

 

 

 

.

DOI: 10.23671/VNC.2018.4.23390

Convergence of the Lagrange-Sturm-Liouville Processes for Continuous Functions of Bounded Variation

Trynin, A. Y.
Vladikavkaz Mathematical Journal 2018. Vol. 20. Issue 4.
Abstract:
The uniform convergence within an interval \((a,b)\subset [0,\pi]\) of Lagrange processes in eigenfunctions \(L_n^{SL}(f,x)=\sum\nolimits_{k=1}^{n}f(x_{k,n})\frac{U_n(x)}{U_{n}'(x_{k,n})(x-x_{k,n})}\) of the Sturm-Liouville problem is established. (Here \(0<x_{1,n}<x_{2,n}<\dots<x_{n,n}<\pi\) denote the zeros of the eigenfunction \(U_n\) of the Sturm-Liouville problem.) A continuous functions \(f\) on \([0,\pi]\) which is of bounded variation on \((a,b)\subset [0,\pi]\) can be uniformly approximated within the interval \((a,b)\subset [0,\pi]\). A criterion for uniform convergence within an interval \((a,b)\) of the constructed interpolation processes is obtained in terms of the maximum of the sum of the moduli of divided differences of the function \(f\). Outside the interval \((a, b)\), the Lagrange interpolation process may diverge. The boundedness in the totality of the Lagrange fundamental functions constructed from eigenfunctions of the Sturm-Liouville problem is established. The case of the regular Sturm-Liouville problem with a continuous potential of bounded variation is also considered. The boundary conditions for the third kind Sturm-Liouville problem without Dirichlet conditions are studied. In the presence of service functions for calculating the eigenfunctions of the regular Sturm-Liouville problem, the Lagrange-Sturm-Liouville operator under study is easily implemented by computer technology.
Keywords: uniform convergence, sinc approximations, bounded variation, Lagrange-Sturm-Liouville processes.
Language: Russian Download the full text  
For citation: Trynin, A. Y. Convergence of the Lagrange-Sturm-Liouville Processes for Continuous Functions of Bounded Variation, Vladikavkaz Math. J., 2018, vol. 20, no. 4, pp. 76-91 (in Russian). DOI 10.23671/VNC.2018.4.23390
+ References


← Contents of issue
 
  | Home | Editorial board | Publication ethics | Peer review guidelines | Current | Archive | Rules for authors |  
1999-2022